Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 16, NWS Houston/Galveston, TX

January 25, 20127 counties in Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jan 25, 2012, 8:46 AM CST for 7 counties in Texas. It was in force for 44 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 25, 2012, 8:46 AM CST (14:46 UTC)
Expired
Jan 25, 2012, 9:30 AM CST
In force
44 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

Counties Harris County, TX, Houston County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX

The radar

The Houston radar (KHGX), 163 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 25, 9:05 AM CSTTSTM WND DMGHuntsville, TX*** 1 INJ *** WIDESPREAD DAMAGE IN AND AROUND HUNTSVILLE FROM 900 TO 915 TIME FRAME. NUMEROUS TREES DOWN THROUGHOUT THE CITY. LIGHT POLE BLOWN DOWN ON NEW TRUCK. ROOF DAMAGE TO BANK IN MIDDLE OF HUNTSVILLE. STUDENT AT SAM HOUSTON STATE UNIVERSITY WAS INJURED B
Jan 25, 9:06 AM CSTTORNADO 0N Huntsville, TXTORNADO TOUCHED DOWN IN HOME DEPOT PARKING LOT ON I-45 THEN CROSSED FREEWAY INTO DODGE DEALERSHIP AND THEN LIFTED BACK INTO CLOUDS NEAR MOTEL. DAMAGE TO A PORTABLE BUILDING IN THE HOME DEPOT LOT THEN ACROSS I-45 INTO DODGE DEALERSHIP DAMAGING A FEW AUTOMOBILES
Jan 25, 9:06 AM CSTTORNADON Huntsville, TXEF0 TORNADO TOUCHED DOWN AT CAR DEALER SHIP LIFTING METAL AWNING IN THE AIR AND MOVING IT 100 YARDS AWAY ON TOP OF TWO CARS. MINOR DAMAGE TO THE 2 CARS.
Jan 25, 9:10 AM CSTTORNADO 0Huntsville, TXA EF0 TORNADO BRIEFLY TOUCHED DOWN IN A RESIDENTIAL SECTION OF HUNTSVILLE ON ROUNDABOUT RD. CAUSING SIGINIFICANT TREE DAMAGE. ONE OF THE TREES DID FALL ON NEARBY HOUSE CAUSING SOME ROOF DAMAGE. TREES IN THE AREA WERE BLOWN DOWN IN DIFFERENT DIRECTIONS GIVING I
Jan 25, 9:10 AM CSTTORNADOHuntsville, TXA EF0 TORNADO BRIEFLY TOUCHED DOWN IN A RESIDENTIAL SECTION OF HUNTSVILLE CAUSING SIGINIFICANT TREE DAMAGE. ONE OF THE TREES DID FALL ON NEARBY HOUSE CAUSING SOME ROOF DAMAGE. TREES IN THE AREA WERE BLOWN DOWN IN DIFFERENT DIRECTIONS GIVING INDICATION OF A STR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 25, 3:17 AM CSTTornado WatchSPC11 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.8 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
341 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

557 
WUUS54 KHGX 251446
SVRHGX
TXC201-225-339-373-407-455-471-251530-
/O.NEW.KHGX.SV.W.0016.120125T1446Z-120125T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
846 AM CST WED JAN 25 2012

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HARRIS COUNTY IN SOUTHEAST TEXAS...
  HOUSTON COUNTY IN SOUTHEAST TEXAS...
  MONTGOMERY COUNTY IN SOUTHEAST TEXAS...
  WESTERN POLK COUNTY IN SOUTHEAST TEXAS...
  SAN JACINTO COUNTY IN SOUTHEAST TEXAS...
  WESTERN TRINITY COUNTY IN SOUTHEAST TEXAS...
  EASTERN WALKER COUNTY IN SOUTHEAST TEXAS...

* UNTIL 930 AM CST

* AT 840 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 12 MILES WEST OF GRAPELAND TO 8 MILES WEST OF TRINITY TO 7
  MILES SOUTHWEST OF TOMBALL...OR ALONG A LINE EXTENDING FROM 16
  MILES NORTHWEST OF CROCKETT TO 17 MILES NORTH OF HUNTSVILLE TO 7
  MILES SOUTHWEST OF TOMBALL...AND MOVING EAST AT 30 MPH.

* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT
  LIMITED TO SPLASHTOWN...SEBASTOPOL...HUNTSVILLE STATE PARK...HOOKS
  AIRPORT...AUSTONIO...WOODBRANCH...WILLIS...THE WOODLANDS...
  SPRING...SPLENDORA...SHENANDOAH...PORTER HEIGHTS...PINEHURST...
  PANORAMA VILLAGE...ONALASKA...OAK RIDGE NORTH...NEW WAVERLY...
  MAGNOLIA...GROVETON...CUT AND SHOOT AND CONROE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
A TORNADO MAY DEVELOP WITH THIS LINE. IF A TORNADO IS SPOTTED...ACT 
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH IS IN EFFECT UNTIL 11 AM FOR THE WARNED AREA.

&&

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 3100 9505 3035 9515 3035 9516 3008 9519
      2996 9581 3095 9558 3130 9569 3133 9566
      3150 9576 3154 9565 3156 9514
TIME...MOT...LOC 1445Z 268DEG 26KT 3145 9563 3095 9547
          3005 9568

$$
1 follow-up statement
865 
WWUS54 KHGX 251506
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
906 AM CST WED JAN 25 2012

TXC201-225-339-373-407-455-471-251530-
/O.CON.KHGX.SV.W.0016.000000T0000Z-120125T1530Z/
HARRIS TX-HOUSTON TX-MONTGOMERY TX-POLK TX-SAN JACINTO TX-TRINITY TX-
WALKER TX-
906 AM CST WED JAN 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CST
FOR WALKER...TRINITY...SAN JACINTO...POLK...MONTGOMERY...HOUSTON AND
HARRIS COUNTIES...

AT 902 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GRAPELAND TO TRINITY TO STAGECOACH...OR ALONG A LINE
EXTENDING FROM 13 MILES NORTH OF CROCKETT TO 22 MILES SOUTHEAST OF
AUSTONIO TO PINEHURST...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
CONROE DAM...NEW WAVERLY...TOMBALL...WILLIS...PANORAMA VILLAGE...
SEBASTOPOL...OAKHURST...CONROE...PENNINGTON...THE WOODLANDS...
WECHES...WOODLOCH...SHENANDOAH...POINT BLANK...ONALASKA...OAK RIDGE
NORTH...KENNARD...CUT AND SHOOT...CHATEAU WOODS AND GROVETON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THESE STORMS.
A BRIEF TORNADO MAY ALSO DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY 
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A 
BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

&&

A TORNADO WATCH IS IN EFFECT UNTIL 11 AM.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 3117 9508 3106 9506 3018 9520 3003 9579
      3097 9542 3154 9560 3156 9517
TIME...MOT...LOC 1505Z 253DEG 25KT 3151 9548 3100 9532
          3014 9565

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 25, 7:38 AM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Jan 25, 7:38 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
738 AM CST WED JAN 25 2012

.UPDATE...
EXTENDED THE TORNADO WATCH INTO CHAMBERS...LIBERTY...SAN JACINTO
COUNTIES...AND GALVESTON BAY.

&&

.PREV DISCUSSION... /ISSUED 634 AM CST WED JAN 25 2012/

AVIATION...
MAIN AVIATION CONCERN WILL BE PERIODS OF HEAVY RAINFALL LIMITING
VISBIES (MVFR) AND WIND GUSTS THAT COULD EXCEED 35 KTS WITHIN STRONGEST
STORMS. IN THE MEANTIME...A 50 KT LL JET HAS SHORT TERM WIND SHEAR
IN CURRENT PACKAGE...OR BEFORE THUNDERSTORMS ARRIVE. TIMING HAS THE
BULK OF CONVECTION OVER THE GREATER HOUSTON TERMINALS DURING THE
16-20Z TIME FRAME...PERIODS OF SCATTERED SHOWERS WITH AN EMBEDDED
STORM BOOK-ENDING THOSE TIMES. PRECIP BEGINNING TO FILL IN NICELY
AHEAD OF ONE-OF-TWO MAIN SQUALL LINES MOVING NE FROM SOUTH CENTRAL
TEXAS. THIS 50 KT LOW LEVEL JET AND AMPLE INFLOW INTO THE APPROACHING
MID-SURFACE LOW (NEAR KSAT) WILL AID IN KEEPING THE MAJORITY OF
THE DECKS AT IFR OR MVFR LEVELS...MORNING 20-25 SUSTAINED WINDS.
LINGERING -SHRA THROUGH EVENING AS THE SURFACE LOW PASSES EAST...WRAP
AROUND -RA THROUGH LATE EVENING WITH OVERCAST DECKS THROUGH REMAINDER
OF PERIOD UNDER WESTERLY FLOW. 31

&&

PREV DISCUSSION... /ISSUED 540 AM CST WED JAN 25 2012/

UPDATE...
UPDATE FOR STRONGER WINDS THAN EARLIER EXPECTED. SUSTAINED 20 TO
25 MPH HAVE DEVELOPED AHEAD OF THE STORMS MOVING TOWARD THE
WESTERN COUNTIES OF THE FORECAST AREA. 09Z RUC INITIALIZED WELL
WITH THE WINDS. THE STRONGER WINDS WILL DIMINISH BY MIDDAY. WIND
ADVISORY OUT THROUGH NOON.

40

PREV DISCUSSION... /ISSUED 422 AM CST WED JAN 25 2012/

DISCUSSION...
SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS AND ISOLATED
TORNADOES ARE A THREAT TODAY AS A STRONG STRONG STORM SYSTEM MOVES
ACROSS THE STATE. AT 3 AM THE UPPER LOW WAS LOCATED NEAR THE BIG
BEND AND A LARGE AREA OF THUNDERSTORMS WAS ALREADY AFFECTING THE
HILL COUNTRY. SE TX WAS UNDER THE STRONG INFLOW INTO THE SYSTEM
AND THE AIR MASS OVERHEAD WILL CONTINUE TO DESTABILIZE THIS
MORNING. THE STORM PREDICTION CENTER HAS ALREADY ISSUED A TORNADO
WATCH FOR MOST OF THE FORECAST AREA THROUGH 11 AM. AM EXPECTING
THAT THUNDERSTORMS WILL BEGIN AFFECTING LOCATIONS ALONG AND WEST
OF A LINE FROM COLLEGE STATION TO COLUMBUS BETWEEN 4 AND 6 AM...
AND THEN THE REMAINING AREAS ALONG AND WEST OF INTERSTATE 45 BY
MID MORNING.

THE MODELS WERE SIMILAR IN HOW THEY HANDLED THE MOVEMENT OF THE
UPPER LOW AND SURFACE FEATURES. EXPECT THE UPPER LOW TO SWING
EASTWARD THROUGH THE BIG BEND AREA THIS MORNING BEFORE HEADING TO
THE NORTHEAST THROUGH CENTRAL TEXAS TONIGHT. THE SURFACE FRONT
WILL BE RATHER SLOW TO MOVE EASTWARD AND LOCALLY HEAVY RAINFALL
IS LIKELY. THE PW/S REACH TO 1.7 INCHES...THE MAXIMUM HISTORICALLY
FOR THE END OF JANUARY AND ABOVE 2 STANDARD DEVIATIONS FROM
NORMAL. WILL WATCH THE MOVEMENT OF THE AREA OF THUNDERSTORMS
PUSHING EAST OF INTERSTATE 35 TO SEE IF ANY TRAINING OF STORMS
DEVELOP. MAY CONSIDER A FLOOD WATCH LATER THIS MORNING FOR THE
WESTERN COUNTIES OF THE FORECAST AREA IF THE LINE DOES NOT BEGIN
TO MOVE FASTER TO THE EAST.

THE COLD FRONT WILL BE A BIT SLOWER TO EXIT THROUGH SE TX THAN
EARLIER THOUGHT. THE CHANCES FOR STRONGER THUNDERSTORMS WITH
LOCALLY HEAVY RAINFALL WILL LINGER INTO THE MID AND LATE AFTERNOON
FOR LOCATIONS EAST OF INTERSTATE 45. WRAP AROUND MOISTURE WILL
THEN AFFECT THE FORECAST AREA TONIGHT AND THURSDAY AS THE UPPER
LOW MOVES ACROSS CENTRAL AND NORTH TEXAS.

FAIR AND COOLER WEATHER IS THEN IN STORE FOR THE REST OF THE
PERIOD. ANOTHER WEAK FRONT MOVES THROUGH ON SUNDAY BUT IT APPEARS
TO BE DRY FOR NOW AND WILL JUST REINFORCE THE COOL AND DRY AIR
OVERHEAD.

40

MARINE...
SMALL CRAFT ADVISORY IN EFFECT FOR ALL WATERS AS AN APPROACHING
STORM SYSTEM WILL INTRODUCE SOUTH-TO-NORTH MOVING BANDS OF HEAVY
RAINFALL AND STRONG THUNDERSTORMS WITHIN POCKETS OF RAIN SHOWERS.
ROBUST ONSHORE WINDS JUST UPSTREAM OF THE SURFACE TROUGH...WEAKENING
AS THE TROUGH NEARS AND PASSES EAST...THEN TURNING MODERATE OFFSHORE
LATTER THURSDAY WITHIN A TIGHT BACKSIDE GRADIENT. LOCAL BAY WATERS
WILL BE CHURNED UP WITH NEARSHORE 4 TO 5 FOOT SEA HEIGHTS...AS HIGH
AS 7 TO 8 FEET (WITH A SHORTER PERIOD) FURTHER OFFSHORE. IN THE
MEANTIME...MARINERS SHOULD CLOSELY MONITOR THE RADAR AND CURRENT
OBSERVATIONS THROUGH THE DAY AS WEATHER COULD QUICKLY TURN ROUGH
WITH ANY PASSING MARITIME STORM. 31

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      68  48  60  42  63 /  90  30  30  10  10
HOUSTON (IAH)              74  52  63  45  65 /  80  40  20  10  10
GALVESTON (GLS)            72  55  64  50  62 /  80  50  20  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
     AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     JACKSON...LIBERTY...MADISON...MATAGORDA...MONTGOMERY...SAN
     JACINTO...WALKER...WALLER...WASHINGTON...WHARTON.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
     FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
     NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
     20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
     WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...40
AVIATION/MARINE...31
Hazardous weather outlook, Jan 25, 4:34 AM CST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
434 AM CST WED JAN 25 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-261300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
434 AM CST WED JAN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

...SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL
POSSIBLE TODAY...

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL OVERSPREAD SOUTHEAST TEXAS TODAY AS A STRONG
UPPER LEVEL STORM SYSTEM MOVES INTO THE CENTRAL PART OF THE STATE.
THUNDERSTORMS WILL AFFECT LOCATIONS BETWEEN COLLEGE STATION AND
COLUMBUS BY 6 AM...AND THEN EASTWARD THROUGH THE MID AND LATE
MORNING AND INTO THE AFTERNOON. SEGMENTS WITHIN THE LINE OF STORMS
WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. STRONG LOW LEVEL WIND
SHEAR WILL SUPPORT ROTATING STORMS AND ISOLATED TORNADOES BOTH IN
CELLS AHEAD OF THE LINE AND WITHIN THE LINE ITSELF. RAINFALL
ACCUMULATIONS SHOULD AVERAGE BETWEEN 1 AND 2 INCHES...WHILE ANY
TRAINING STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED AMOUNTS UP
TO 5 INCHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

GMZ330-335-350-355-370-375-261300-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
434 AM CST WED JAN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

...PATCHY DENSE FOG THIS MORNING AND A SLIGHT RISK OF SEVERE
THUNDERSTORMS TODAY...

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG WILL REDUCE THE VISIBILITY TO UNDER 1 NM AT TIMES
THIS MORNING. OTHERWISE...AN AREA OF THUNDERSTORMS IS EXPECTED TO
DEVELOP AND MOVE EASTWARD ACROSS THE BAYS AND COASTAL WATERS
TODAY. THE STORMS SHOULD AFFECT THE MATAGORDA BAY AREA BY MID
MORNING AND THEN BE EAST OF HIGH ISLAND BY THIS EVENING. THE MAIN
SEVERE SEVERE WEATHER THREATS ARE STRONG DAMAGING WINDS AND ISOLATED
WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

In the hours before

Special weather statement, Jan 25, 5:26 AM CST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
526 AM CST WED JAN 25 2012

TXZ195-251230-
BURLESON-
526 AM CST WED JAN 25 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 522 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST
OF CALDWELL TO 56 MILES SOUTHWEST OF CALDWELL...MOVING NORTHEAST AT
45 MPH.

WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...CHRIESMAN AND
CALDWELL.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING.
IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.  SEEK SHELTER IN A STURDY STRUCTURE OR
NON-CONVERTIBLE AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH IS IN EFFECT UNTIL 11 AM CST FOR THE WARNED AREA.

LAT...LON 3057 9696 3074 9662 3070 9657 3068 9659
      3064 9659 3038 9677 3043 9687 3046 9689
      3047 9691 3049 9691 3053 9692 3055 9697
TIME...MOT...LOC 1125Z 218DEG 40KT 3069 9687 2993 9728

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 5:26 AM CSTSpecial Weather StatementHGXBurleson64 min
Jan 25, 5:49 AM CSTWind AdvisoryHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 14 more38 days
Jan 25, 6:12 AM CSTSevere Thunderstorm WarningHGXBrazos, Burleson, Washington63 min
Jan 25, 6:43 AM CSTTornado WarningHGXBurleson, Washington32 min
Jan 25, 7:06 AM CSTTornado WarningHGXBrazos, Burleson24 min
Jan 25, 7:16 AM CSTSevere Thunderstorm WarningHGXBrazos, Burleson, Grimes, Madison, Waller, Washington44 min
Jan 25, 7:22 AM CSTSevere Thunderstorm WarningHGXAustin, Grimes, Harris, Waller, Washington38 min
Jan 25, 7:23 AM CSTTornado WarningHGXGrimes, Waller, Washington37 min
Jan 25, 7:28 AM CSTTornado WarningHGXBrazos, Grimes, Madison47 min
Jan 25, 7:55 AM CSTSevere Thunderstorm WarningHGXAustin, Grimes, Harris, Houston, Madison, Montgomery and 4 more50 min
Jan 25, 8:04 AM CSTTornado WarningHGXGrimes, Houston, Madison, Montgomery, Walker41 min
Jan 25, 8:08 AM CSTTornado WarningHGXGrimes, Montgomery, Walker37 min
Jan 25, 8:35 AM CSTTornado WarningHGXHarris, Montgomery, Waller10 min
Jan 25, 8:44 AM CSTTornado WarningHGXMontgomery31 min
Jan 25, 8:52 AM CSTTornado WarningHGXSan Jacinto, Walker23 min
Jan 25, 9:14 AM CSTAreal Flood AdvisoryHGXAustin, Colorado, Grimes, Waller, Washington, Wharton3 hr
Jan 25, 9:29 AM CSTSevere Thunderstorm WarningHGXHouston, Montgomery, Polk, San Jacinto, Trinity, Walker46 min
Jan 25, 9:43 AM CSTAreal Flood AdvisoryHGXAustin, Fort Bend, Harris, Montgomery, Waller, Wharton2 hr
Jan 25, 9:43 AM CSTSevere Thunderstorm WarningHGXAustin, Fort Bend, Wharton47 min
Jan 25, 10:21 AM CSTSevere Thunderstorm WarningHGXLiberty, Montgomery, Polk, San Jacinto, Trinity39 min
Jan 25, 10:23 AM CSTSevere Thunderstorm WarningHGXHarris, Liberty, Montgomery52 min
Jan 25, 10:25 AM CSTFlash Flood WarningHGXAustin, Fort Bend, Harris, Matagorda, Montgomery, Waller and 1 more3 hr
Jan 25, 10:29 AM CSTSevere Thunderstorm WarningHGXFort Bend, Harris, Wharton46 min
Jan 25, 10:36 AM CSTSpecial Marine WarningHGX114 min
Jan 25, 10:57 AM CSTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Galveston, Harris, Matagorda48 min
Jan 25, 11:01 AM CSTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Harris, Liberty, Montgomery119 min
Jan 25, 11:08 AM CSTSevere Thunderstorm WarningHGXLiberty, Polk, San Jacinto22 min
Jan 25, 11:13 AM CSTTornado WarningHGXBrazoria, Fort Bend, Harris32 min
Jan 25, 11:24 AM CSTSevere Thunderstorm WarningHGXLiberty51 min
Jan 25, 11:46 AM CSTRiver Flood WarningHGXHarris6 days
Jan 25, 11:47 AM CSTSevere Thunderstorm WarningHGXBrazoria, Chambers, Galveston, Harris, Liberty, Matagorda58 min
Jan 25, 11:50 AM CSTSpecial Marine WarningHGX85 min
Jan 25, 11:57 AM CSTTornado WarningHGXBrazoria, Galveston, Harris33 min
Jan 25, 12:09 PM CSTTornado WarningHGXBrazoria, Harris21 min
Jan 25, 12:40 PM CSTSpecial Marine WarningHGX95 min
Jan 25, 12:48 PM CSTAreal Flood AdvisoryHGXChambers, Galveston, Harris, Liberty87 min
Jan 25, 12:51 PM CSTRiver Flood WarningHGXHarris6 days
Jan 25, 1:09 PM CSTSpecial Marine WarningHGX66 min
Jan 25, 1:42 PM CSTSevere Thunderstorm WarningHGXChambers, Galveston48 min
Jan 25, 2:16 PM CSTSpecial Marine WarningHGX59 min
Jan 25, 3:07 PM CSTSpecial Marine WarningHGX53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.